Alert archive / North Carolina / Wind Advisories in 2017

Wind Advisory 3, NWS Newport/Morehead City, NC

March 22, 2017

NWS Newport/Morehead City, NC issued this wind advisory at Mar 22, 2017, 12:53 AM EDT. It took effect at Mar 22, 2017, 8:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2017, 12:53 AM EDT (04:53 UTC)
In effect from
Mar 22, 2017, 8:00 AM EDT
Expired
Mar 22, 2017, 7:00 PM EDT
In force
11 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

723 
WWUS72 KMHX 220453
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1253 AM EDT Wed Mar 22 2017

...WIND ADVISORY FOR OUTER BANKS WEDNESDAY...

.Strong north to northeast winds will develop rapidly Wednesday
morning and continue through early evening as low pressure moves 
off the coast.

NCZ103-104-221700-
/O.NEW.KMHX.WI.Y.0003.170322T1200Z-170322T2300Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
1253 AM EDT Wed Mar 22 2017

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect from 8 AM this morning to
7 PM EDT this evening.

* Winds...North 25 to 35 mph with gusts up to 45 mph.

* TIMING...Wednesday morning through early evening.

* IMPACTS...Strong winds can blow around loose objects and could
  blow down some tree limbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can 
make driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
2 follow-up statements
451 
WWUS72 KMHX 220712
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
312 AM EDT Wed Mar 22 2017

...WIND ADVISORY FOR OUTER BANKS TODAY...
...FREEZE WATCH FOR INLAND PORTIONS OF ONSLOW AND CARTERET
COUNTIES LATE TONIGHT...

.Strong north to northeast winds will develop rapidly this morning
and continue through early evening as low pressure moves off the 
coast. Winds will diminish over land tonight and this will allow
temperatures to reach around freezing just inland from the
southern coast. 

NCZ103-104-222000-
/O.CON.KMHX.WI.Y.0003.170322T1200Z-170322T2300Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
312 AM EDT Wed Mar 22 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
EDT THIS EVENING...

* Winds...North 25 to 35 mph with gusts up to 45 mph.

* TIMING...Developing this morning and continuing through early 
  evening.

* IMPACTS...Strong winds can blow around loose objects and could 
  blow down some tree limbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

NCZ095-098-222000-
/O.NEW.KMHX.FZ.A.0001.170323T0700Z-170323T1300Z/
Carteret-Onslow-
Including the cities of Morehead City, Beaufort, Newport, 
Atlantic Beach, Emerald Isle, Jacksonville, Richlands, Swansboro,
and North Topsail Beach
312 AM EDT Wed Mar 22 2017

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH EARLY THURSDAY
MORNING...

The National Weather Service in Newport/Morehead City has issued
a Freeze Watch, which is in effect from late tonight through
early Thursday morning.

* Temperatures...In the low 30s.

* TIMING...Late tonight through early Thursday morning.

* IMPACTS...Cold temperatures could damage sensitive plants if 
  not protected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
450 
WWUS72 KMHX 221906
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
306 PM EDT Wed Mar 22 2017

...WIND ADVISORY FOR OUTER BANKS UNTIL 7 PM EDT...
...FREEZE WARNING FOR INLAND PORTIONS OF ONSLOW AND CARTERET 
COUNTIES LATE TONIGHT...

.Strong north-northeast winds along the Outer Banks will diminish
this evening. cold high pressure moving in from the northwest will
allow temperatures to drop to around 30 degrees for inland
portions of carteret and onslow counties late tonight. 

NCZ095-098-230715-
/O.UPG.KMHX.FZ.A.0001.170323T0700Z-170323T1300Z/
/O.NEW.KMHX.FZ.W.0004.170323T0700Z-170323T1300Z/
Carteret-Onslow-
Including the cities of Morehead City, Beaufort, Newport, 
Atlantic Beach, Emerald Isle, Jacksonville, Richlands, Swansboro,
and North Topsail Beach
306 PM EDT Wed Mar 22 2017

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY...

The National Weather Service in Newport/Morehead City has issued
a Freeze Warning, which is in effect from 3 AM to 9 AM EDT
Thursday. 

* Temperatures...around 30 inland. 

* TIMING...Late tonight through early Thursday morning.

* IMPACTS...Cold temperatures could damage sensitive plants if 
  not protected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NCZ103-104-222300-
/O.CON.KMHX.WI.Y.0003.000000T0000Z-170322T2300Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
306 PM EDT Wed Mar 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* Winds...North 25 to 30 mph with gusts up to 40 mph.

* TIMING...through early evening.

* IMPACTS...Strong winds can blow around loose objects and could 
  blow down some tree limbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:46 AM EDT, 7 minutes earlier.

Area forecast discussion, Mar 22, 12:46 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1246 AM EDT Wed Mar 22 2017

.SYNOPSIS...
Low pressure will move through the area tonight. The low
will move well offshore Wednesday as high pressure builds in
from the northwest. The high will continue to build over the
area through Thursday then slide offshore Friday. An area of
low pressure will approach the area late this weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1230 AM Wed... Band of shra with isold tsra will cross
thru morn. Tsra shld grad end as atms becomes more stable over
area with front over srn tier cont to push slowly S. Will
maintain mainly likely pops rest of the night with lows mid to
upr 40s N to lower 50s S. NE winds will begin to increase
rapidly toward daybreak over central and srn beaches.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
As of 1230 AM Tue... Will put up a wind advisory for OBX for
most of Wed with strong NNE winds on backside of low pres.

Prev disc...Clouds and even a few showers will linger into mid
morning Wednesday especially over the coastal counties. Drier
air will win out by midday, with a clearing sky by afternoon.
Temps will be much cooler, with a northeast flow dragging in
cooler weather. Highs by afternoon will still be near 60, but
this will be a good 20 degrees cooler than today, especially
inland. The pressure gradient between high pressure over the
upper midwest and the low off shore will also lead to breezy
weather, with gusts over 20 mph likely from mid morning on.

&&

.LONG TERM /TONIGHT THROUGH TUESDAY/...
As of 245 PM Tue...Arctic high pressure will build into the
region Wednesday night and Thursday bringing below normal
temperatures with much of the area dropping below freezing
Thursday and Friday mornings. The high will move offshore Friday
bringing moderating temperatures into the weekend. A frontal
system will approach from the west late in the weekend bringing
an increased chance of showers.

Wednesday night through Thursday night...Arctic high pressure
builds into the region Wed night through Thu night bringing
temperatures several degrees below normal and the threat of
below freezing temperatures across much of the area each
morning. Skies will be mainly clear through the period but could
see increased mid/high clouds late Wed night and early Thu as a
fast moving and weak shortwave moves through NW flow aloft.
Lows Thu morning expected in the upper 20s/lower 30s inland to
low to mid 30s along the coast. Highs Thursday will be in the
low to mid 50s well inland and southern areas but remain in the
mid to upper 40s NE sections and the OBX. Brisk northerly winds
will continue Thursday and wind chills will keep it feeling
more like the mid 30s to mid 40s across much of the area. Cold
again Thu night/Fri morning with temperatures near freezing
inland and 35 to 40 along the coast.

Friday through Tuesday...The high moves offshore Fri bringing
moderating temperatures through the weekend and early next week.
Models trending drier for Sat and think Fri, Sat, and likely Sat
night will remain dry...though could see increasing shower
chances off the coast near the Gulf Stream Sat. Models show a
vertically stacked low pressure system tracking across the Ohio
River Valley Sun, then gradually weakening as it moves off the
Mid-Atlantic coast Mon with a trailing cold front sliding across
the area. There continues to be a good bit of uncertainty in
how this system evolves and impacts ENC with differences between
the GFS and ECMWF. Continued to favor the previous forecast and
WPC, which leans more towards the ECMWF. Continue chance PoPs
Sun and Mon, then tapering to slight chance Mon night and Tue.
Will keep sc thunder mention with marginal instability and
shear. Temps forecast to warm into the 60s inland Fri, then
into the low/mid 70s over the weekend, though coastal areas,
especially the OBX will be several degrees cooler in the 60s.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Short Term /Through 00Z Thursday/...
As of 1230 AM Wed...Band of shra with poss a cpl tsra will cross
rest of the night. Expect period of MVFR to develop most sites
with poss some IFR srn tier. Shra will end and cigs will lift to
VFR by mid morn with mclr skies expected by aftn and that will
cont thru Wed night. Gusty NNE winds expected all sites thru
much of the day.

Long Term /Thu through Sunday/...
As of 245 PM Tue...Pred VFR conditions expected Wed night
through Sat...though cannot rule out patchy early morning fog
late in the week as temps/dewpoints moderate. Sub-VFR conditions
possible Sunday as a frontal system approaches the region with
scattered showers developing.

&&

.MARINE...
Short Term.../through Wednesday/...
As of 1230 AM Wed...No changes with strong NNE winds developing
quickly Wed morn as low pres slides off the coast.

Prev disc...Frontal boundary moving slowly south currently on a
Hatteras to Greenville line. Winds are generally light NE north
of Cape Hatteras and SW to the south at speeds of 10 knots or
less. Seas are in the 3-5 foot range currently. No major changes
to forecast. A Gale Warning is in effect for
Wednesday/Wednesday evening for all of the coastal waters
outside of the far northern waters, along with the Pamlico
Sound. A small craft advisory has been issued for the far
northern coastal waters from Oregon Inlet north, along with
Albemarle sound and Alligator River. Winds will be NE to NNE
through the period, 25 to 35 kts in the gale warning and 25 to
30 (with occasional gusts to 35 kts in the advisory area). In
fact over the far end of the Albemarle sound and the southeast
part of our northern waters, brief gales are possible but not
long enough in duration to include them in the warning. Waves
will run between 5 and 10 feet.

Long Term /Wednesday night through Sunday/...
As of 245 PM Tue...Gusty north winds 20-25 kt Wed evening will
slowly diminish late Wed night and Thu to around 10-20 kt by Thu
afternoon. Light winds expected Fri as the high shifts off the
coast, with S/SW winds re-developing and increasing to 10-15 kt
Fri night though Sunday. Seas 6-10 feet Wed evening, gradually
subsiding and should drop below 6 feet by late Thu afternoon and
early evening. Fri though Sun expect seas pred 2-4 feet.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 8 AM this morning to 7 PM EDT this evening
     for NCZ103-104.
MARINE...Gale Warning from 9 AM this morning to 8 PM EDT this evening
     for AMZ135.
     Small Craft Advisory from 9 AM this morning to 2 AM EDT
     Thursday for AMZ130-131.
     Gale Warning from 7 AM this morning to 9 PM EDT this evening
     for AMZ152-154-156-158.
     Small Craft Advisory from 7 AM this morning to noon EDT
     Thursday for AMZ150.

&&

SYNOPSIS...EH
NEAR TERM...RF/CTC
SHORT TERM...RF/EH
LONG TERM...RSB/CQD
AVIATION...RF/CQD
MARINE...RF/CTC/EH/CQD
Hazardous weather outlook, Mar 21, 3:02 AM EDT, 21 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
302 AM EDT Tue Mar 21 2017

NCZ029-044>047-079>081-090>095-098-103-104-220715-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow-
Outer Banks Dare-Outer Banks Hyde-
302 AM EDT Tue Mar 21 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 12:55 AM EDTSpecial Weather StatementMHXPitt35 min
Mar 22, 3:10 AM EDTHigh Surf AdvisoryMHX21 hr
Mar 22, 3:12 AM EDTFreeze WatchMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 5 more233 days
Mar 22, 3:06 PM EDTFreeze WarningMHX18 hr

Nearby

Wind Advisories in North Carolina, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.